A 21-year-old female asked:
Disclaimer

i'm prescribed to rake azithromycin for treating acne, can it cause irregular periods or hormonal imbalance? need guidance before starting to use it

1 doctor answer
Dr. Deborah Ungerleider
36 years experience Pediatrics
No.: Azithromycin should not cause either of these problems. However, some antibiotics can lessen the effectiveness of oral contraception, so if you are on a birth control pill and are sexually active, make sure you're also using a condom.(which you should be doing anyway).
Answered on Nov 26, 2014
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 28-year-old female asked:
Dr. Ed Friedlander
44 years experience Pathology
It's fine: If it's working for you, great. It does not matter what time of month you take it.
1
1 thank
A 21-year-old female asked:
Dr. Kimberly Ramsdell
25 years experience Pediatrics
Acne: A physician can check hormonal levels and other laboratory values to determine if you have any problems causing your symptoms. I recommend a visit fir ... Read More
A 17-year-old member asked:
Dr. Tipu Sultan
Specializes in Allergy
Yes : yes hormonal changes during menstrual cycles can flare up acne and cause premensrtual symptoms like mood swings anxiety depression fluid retention etc
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month